Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 225, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2014, 6:21 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 39 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 9, 2014, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:23 PM CDT | HAIL 1.25 | North Platte, NE | |
| Jul 9, 6:23 PM CDT | HAIL 1.75 | North Platte, NE | AT NINTH AND WILLOW IN NORTH PLATTE. |
| Jul 9, 6:23 PM CDT | HAIL 1.75 | North Platte, NE | FOURTH AND MADISON STREET. |
| Jul 9, 6:25 PM CDT | HAIL 1.75 | North Platte, NE | MULTIPLE GOLF BALL HAIL REPORTS FROM NWS EMPLOYEES IN NORTH PLATTE. |
| Jul 9, 6:25 PM CDT | HAIL 1.75 | North Platte, NE | MULTIPLE REPORTS FROM THE PUBLIC OF GOLF BALL SIZE HAIL ACROSS NORTH PLATTE. |
| Jul 9, 6:28 PM CDT | HAIL 1.5 | 3 N North Platte, NE | |
| Jul 9, 6:29 PM CDT | HAIL 1.75 | 2 S North Platte, NE | |
| Jul 9, 6:33 PM CDT | HAIL 1.75 | 1 Ssw North Platte, NE | |
| Jul 9, 6:34 PM CDT | HAIL 1 | 5 W North Platte, NE | |
| Jul 9, 6:34 PM CDT | HAIL 1.75 | 1 W North Platte, NE | BUFFALO BILL AND A-STREET |
| Jul 9, 6:34 PM CDT | HAIL 1.75 | North Platte, NE | DOWNTOWN |
| Jul 9, 6:34 PM CDT | HAIL 2.75 | 2 S North Platte, NE | |
| Jul 9, 6:35 PM CDT | HAIL 2 | 1 W North Platte, NE | |
| Jul 9, 6:36 PM CDT | HAIL 2.5 | 3 N North Platte, NE | |
| Jul 9, 6:36 PM CDT | HAIL 2.75 | 1 Ssw North Platte, NE | |
| Jul 9, 6:39 PM CDT | HAIL 1.75 | 3 S North Platte, NE | |
| Jul 9, 6:47 PM CDT | HAIL 2 | 4 S North Platte, NE | HAIL WAS DESCRIBED AS BROCCOLI FLORETS IN SIZE. |
| Jul 9, 6:50 PM CDT | HAIL 2.5 | 5 S North Platte, NE | GOLF BALL TO TENNIS BALL SIZED HAIL AT THE NORTH PLATTE EXPERIMENTAL FARM. |
| Jul 9, 6:52 PM CDT | HAIL 2.75 | 7 S North Platte, NE | |
| Jul 9, 6:53 PM CDT | HAIL 2.75 | 4 S North Platte, NE | |
| Jul 9, 6:57 PM CDT | HAIL 2.75 | 6 S North Platte, NE | SEVERE DAMAGE TO LIGHTS...TABLES...AND TREES. |
| Jul 9, 7:00 PM CDT | HAIL 2 | 7 S North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS53 KLBF 092321
SVRLBF
NEC041-111-100000-
/O.NEW.KLBF.SV.W.0225.140709T2321Z-140710T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 700 PM CDT
* AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PLATTE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE MALONEY STATE RECREATION AREA...MAXWELL...BRADY...JEFFREY
CANYON STATE WILDLIFE MANAGEMENT AREA...BECK...KEITH AND ETNA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 166 AND 207.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 73 AND 99.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4113 10098 4136 10070 4118 10012 4104 10020
4104 10022 4100 10022 4073 10036
TIME...MOT...LOC 2321Z 307DEG 25KT 4117 10069
HAIL...1.75IN
WIND...60MPH
$$
BUTTLER3 follow-up statements
939
WWUS53 KLBF 092328
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT WED JUL 9 2014
NEC041-111-100000-
/O.CON.KLBF.SV.W.0225.000000T0000Z-140710T0000Z/
CUSTER NE-LINCOLN NE-
628 PM CDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT...
AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PLATTE...AND MOVING SOUTHEAST AT 30 MPH.
THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL IN NORTH
PLATTE.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...LAKE MALONEY STATE RECREATION AREA...MAXWELL...
BRADY...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...BECK...KEITH
AND ETNA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 206.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 73 AND 99.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4113 10098 4136 10070 4118 10012 4104 10020
4104 10022 4100 10022 4073 10036
TIME...MOT...LOC 2328Z 307DEG 25KT 4119 10075
HAIL...1.75IN
WIND...60MPH
$$
BUTTLER065
WWUS53 KLBF 092336
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT WED JUL 9 2014
NEC041-111-100000-
/O.CON.KLBF.SV.W.0225.000000T0000Z-140710T0000Z/
CUSTER NE-LINCOLN NE-
636 PM CDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT...
AT 631 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PLATTE...AND MOVING SOUTHEAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
AT 635 PM CDT...BASEBALL SIZE HAIL WAS REPORTED ON THE SOUTHWEST
SIDE OF NORTH PLATTE...AS WELL AS IN INDIAN HILLS.
LOCATIONS IMPACTED INCLUDE...
LAKE MALONEY STATE RECREATION AREA...MAXWELL...BRADY...JEFFREY CANYON
STATE WILDLIFE MANAGEMENT AREA...BECK...KEITH AND ETNA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 206.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 73 AND 99.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 10020 4104 10022 4100 10022 4073 10036
4113 10098 4136 10070 4118 10012
TIME...MOT...LOC 2336Z 307DEG 25KT 4116 10071
HAIL...2.75IN
WIND...<50MPH
$$
BUTTLER173
WWUS53 KLBF 092344
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT WED JUL 9 2014
NEC041-111-100000-
/O.CON.KLBF.SV.W.0225.000000T0000Z-140710T0000Z/
CUSTER NE-LINCOLN NE-
644 PM CDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT...
AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH PLATTE
ON THE SOUTHWEST SIDE OF TOWN...AND MOVING SOUTHEAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
NUMEROUS REPORTS OF GOLFBALL TO BASEBALL SIZED HAIL HAS BEEN
REPORTED IN AND AROUND THE CITY OF NORTH PLATTE.
GET TO A INDOOR PLACE OF SAFETY IMMEDIATELY!
HAZARD...BASEBALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
LAKE MALONEY STATE RECREATION AREA...MAXWELL...JEFFREY CANYON STATE
WILDLIFE MANAGEMENT AREA...BRADY...KEITH AND ETNA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 206.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 73 AND 99.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 10020 4104 10022 4100 10022 4073 10036
4113 10098 4136 10070 4118 10012
TIME...MOT...LOC 2343Z 323DEG 28KT 4108 10074
HAIL...2.75IN
WIND...<50MPH
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:18 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 9, 3:18 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT WED JUL 9 2014 .SYNOPSIS... ISSUED AT 318 PM CDT WED JUL 9 2014 H5 ANALYSIS FROM THIS MORNING HAS A CONTINUATION OF THE RIDGE/TROUGH REGIME ACROSS THE CONUS. A TROUGH OF LOW PRESSURE EXTENDED SOUTH FROM NORTHERN CANADA INTO THE OHIO VALLEY. RIDGING EXTENDED NORTH FROM HIGH PRESSURE LOCATED OVER SRN UTAH INTO NORTHERN PORTIONS OF ALBERTA AND SASKATCHEWAN. ACROSS THE CENTRAL AND NORTHERN PLAINS...A NICE 40 TO 45 KT SPEED MAX EXTENDED FROM WESTERN NEBRASKA NWD INTO WESTERN SD AND MT. THIS FEATURE ALONG WITH A VERY WEAK CAP...HAS SUPPORTED CONVECTION ACROSS NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AND THIS AFTERNOON. SO FAR...STORMS HAVE LARGELY REMAINED BELOW SEVERE LIMITS THROUGH THE MORNING...HOWEVER...WITH INCREASED HEATING THIS AFTERNOON...STORMS HAVE INCREASED IN STRENGTH GIVEN THE DECENT DEGREE OF BULK SHEAR. AS OF 3 PM CDT...UNDER PARTLY TO MOSTLY CLOUDY SKIES...TEMPERATURES RANGED FROM 62 IN RAIN COOLED AIR AT AINSWORTH...TO 90 AT IMPERIAL. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 318 PM CDT WED JUL 9 2014 TONIGHT AND THURSDAY...PRECIPITATION CHANCES TONIGHT AND TOMORROW AFTERNOON ARE THE MAIN FORECAST CONCERNS. FOR TONIGHT...THUNDERSTORM CHANCES WILL CONTINUE THROUGH LATE EVENING AND MAY POSSIBLY CONTINUE INTO THE OVERNIGHT WITH THE PRESENCE OF A LOW LEVEL JET ANCHORED ACROSS SOUTHERN NEBRASKA. ATTM CONFIDENCE IN PCPN PERSISTING INTO THE OVERNIGHT IS NOT HIGH ATTM AS THE NAM SOLN IS A TAD FARTHER EAST WITH ITS LOW LEVEL JET AND THE HRRR SOLN PUSHES THIS ACTIVITY SOUTH OF THE AREA BY LATE EVENING. THURSDAY MORNING WILL BE QUIET ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER...BY THURSDAY AFTERNOON...SURFACE HEATING AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE...WILL STEEPEN LAPSE RATES ACROSS THE WESTERN FORECAST AREA BY 21Z THURSDAY. H85 TO H7 LAPSE RATES WILL APPROACH 9.5 TO 10C THURSDAY AFTERNOON. IN ADDITION...THE CAP WILL WEAKEN INVOF A SURFACE TROUGH MID AFTERNOON THURSDAY. ATTM...THUNDERSTORMS ARE EXPECTED TO INITIATE MID AFTERNOON IN THE PANHANDLE AND TRACK EAST. ATTM...WILL CONFINE PRECIP CHANCES TO THE WESTERN HALF OF THE FORECAST AREA...AS LOCATIONS IN THE EAST ARE STRONGLY CAPPED THURSDAY AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 318 PM CDT WED JUL 9 2014 THURSDAY NIGHT THROUGH SATURDAY NIGHT...THE MAIN FORECASTING CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AS THE FORECAST AREA REMAINS IN NORTHWESTERLY AND WEST NORTHWESTERLY FLOW ALOFT. A FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY NIGHT AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY NIGHT INTO FRIDAY MORNING. STRONG STORMS WILL BE POSSIBLE INVOF THE FRONT THURSDAY EVENING...WITH 35 TO 45 KTS OF DEEP LAYER SHEAR THURSDAY EVENING. INTO THE OVERNIGHT HOURS...A STRONG LOW LEVEL JET EXTENDING FROM SWRN NEBRASKA INTO NERN NEBRASKA...WILL ALLOW THE THREAT FOR STORMS TO CONTINUE...HOWEVER...THE THREAT FOR SEVERE STORMS WILL DIMINISH AS DEEP LAYER SHEAR DECREASES TO 20 TO 30 KTS OVERNIGHT. ON FRIDAY...THE FRONT WILL STALL EITHER IN SOUTHWESTERN KS TO SERN NEBRASKA PER THE NAM SOLN OR FROM NWRN KS INTO SOUTH CENTRAL NEBRASKA PER THE GFS SOLN. THE GFS GENERATES A NICE AREA OF POST FRONTAL MID LEVEL LIFT NORTH OF THE FRONT ACROSS CENTRAL AND NORTHERN NEBRASKA FRIDAY AFTERNOON INTO FRIDAY NIGHT...WHILE THIS IS LARGELY ABSENT IN THE NAM SOLN. EVEN WITH A MODEL COMPROMISE AND THE FRONT ACROSS NORTHERN KS...DECENT MID LEVEL LIFT AND WARM AIR ADVECTION NORTH OF THE FRONT ACROSS THE FORECAST AREA PER THE GFS SOLN IS HARD TO IGNORE. WITH THIS IN MIND...WILL CONTINUE POPS FRIDAY AFTERNOON INTO FRIDAY NIGHT. ON SATURDAY...THE FRONT WILL WASH OUT...ALLOWING SRLY WINDS TO SURGE NORTH INTO THE PANHANDLE. THETA E RIDGING AND INCREASED MOISTURE WILL BUILD NORTH INTO THE PANHANDLE AS WELL LEADING TO 1500 TO 2500 J/KG CAPES SATURDAY AFTERNOON. THUNDERSTORMS SHOULD INITIATE QUICKLY LATE SAT AFTERNOON...WITHIN A WEAKLY CAPPED AREA IN THE PANHANDLE AND WESTERN SANDHILLS. THIS ACTIVITY WILL TRANSITION EAST SAT EVENING AND HAS THE POTENTIAL TO BE SEVERE WITH FCST DEEP LAYER SHEAR OF 40 TO 50 KTS. SUNDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL LOW OVER THE HUDSON BAY WILL DROP SOUTH INTO WESTERN ONTARIO. THIS WILL FORCE A STRONG NRN STREAM COLD FRONT INTO THE REGION SUNDAY AFTERNOON INTO SUNDAY NIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND BEHIND THIS FEATURE SUNDAY AND SUNDAY NIGHT AND WILL SHIFT SOUTH BY MONDAY MORNING. HIGH AMPLITUDE NORTHWESTERLY FLOW ALOFT WILL DEVELOP ACROSS THE HIGH PLAINS MONDAY. ANY STORMS WHICH DO FIRE TO THE WEST UNDERNEATH THE THETA E AXIS...SHOULD STAY MAINLY OFF TO THE WEST OF THE FORECAST AREA GIVEN THE NWRLY STEERING WINDS. WITH THIS IN MIND...WILL KEEP THE HIGHEST POPS IN THE PANHANDLE AND FAR SOUTHWEST. MUCH COOLER TEMPERATURES WILL DEVELOP BEHIND THE FRONT WITH 70S FOR HIGHS TUESDAY AND WEDNESDAY OF NEXT WEEK AND POPS GENERALLY CONFINED TO THE HIGHER TERRAIN OF COLORADO AND SERN WYOMING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1227 PM CDT WED JUL 9 2014 THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. THE CONVECTIVE ALLOWING MODELS CONTINUE TO INDICATE FURTHER DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON...WITH A CONVECTIVE CLUSTER/S FORMING INVOF THE SANDHILLS REGION AND/OR SW NEBRASKA AND MOVING SOUTHEAST THIS EVENING. LARGE HAIL AND GUSTY ERRATIC WIND WOULD BE EXPECTED WITHIN OR NEAR ANY STORM. OTHERWISE WERE WATCHING STORMS THAT MAY IMPACT KVTN OR KANW EARLY THIS AFTERNOON...THESE STORMS WILL BE STRONG...WITH THE POTENTIAL OF HAIL...BRIEF VISIBILITY RESTRICTIONS AND GUSTY WIND. CONDITIONS WILL QUIET THIS EVENING...BUT SOUTHERLY TO SOUTHEASTERLY WINDS AOA 10KTS CAN BE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...CLB AVIATION...JACOBS
Hazardous weather outlook, Jul 9, 3:41 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT WED JUL 9 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-102330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT WED JUL 9 2014 /241 PM MDT WED JUL 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN FOR SEVERE STORMS IS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO ONEILL. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING FOR LOCATIONS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO ONEILL. GET YOUR WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Jul 9, 5:12 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 10 SSE BASSETT 42.45N 99.46W
07/09/2014 E1.00 INCH ROCK NE PUBLIC
PEA TO QUARTER SIZE HAIL WITH VERY HEAVY RAIN.
&&
SJACOBSLocal storm report, Jul 9, 5:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 30 S BASSETT 42.15N 99.54W
07/09/2014 E1.00 INCH ROCK NE PUBLIC
&&
JGOMEZLocal storm report, Jul 9, 5:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 23 S NEWPORT 42.27N 99.33W
07/09/2014 E1.50 INCH ROCK NE PUBLIC
&&
JGOMEZLocal storm report, Jul 9, 6:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 13 N BURWELL 41.97N 99.13W
07/09/2014 E1.75 INCH GARFIELD NE PUBLIC
HAIL COVERED THE GROUND.
&&
JGOMEZLocal storm report, Jul 9, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 13 N BURWELL 41.97N 99.13W
07/09/2014 E60 MPH GARFIELD NE PUBLIC
4 TO 5 INCH DIAMTER TREE LIMBS DOWN.
&&
JGOMEZLocal storm report, Jul 9, 6:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 13 N BURWELL 41.97N 99.13W
07/09/2014 E2.50 INCH GARFIELD NE TRAINED SPOTTER
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 9, 1:07 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 38 min |
| Jul 9, 2:22 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 38 min |
| Jul 9, 2:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 48 min |
| Jul 9, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 46 min |
| Jul 9, 3:53 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 52 min |
| Jul 9, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 37 min |
| Jul 9, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 46 min |
| Jul 9, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock | 50 min |
| Jul 9, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 51 min |
| Jul 9, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 48 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| Jul 9, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock, Wheeler | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.